Alert archive / Indiana / River Flood Warnings in 2017
River Flood Warning 19, NWS Wilmington, OH
NWS Wilmington, OH issued this river flood warning at Nov 5, 2017, 10:56 PM EST for Union County, Wayne County, Indiana. It took effect at Nov 6, 2017, 12:34 AM EST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Nov 5, 2017, 10:56 PM EST (03:56 UTC)
- In effect from
- Nov 6, 2017, 12:34 AM EST
- Expired
- Nov 6, 2017, 9:50 AM EST
- In force
- 9 hr
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Union County, IN, Wayne County, IN
The radar
The Cincinnati radar (KILN), 105 km from the middle of the area, began a volume at 03:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point East Fork Whitewater River at Abington (ABTI3). The gauge peaked at 14.61 ft at Nov 6, 2017, 3:00 AM EST.
- Action stage
- 11 ft
- Minor stage
- 14 ft
- Moderate stage
- 18 ft
- Major stage
- 22 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03275600, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this river flood warning went out at Nov 5, 9:21 PM EST, 1 hour 35 minutes earlier.
Area forecast discussion, Nov 5, 9:21 PM EST, 1 hour 35 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
921 PM EST Sun Nov 5 2017
.SYNOPSIS...
Low pressure will ripple along a cold front as they push
southeast across the region tonight. Clouds and a few lingering
showers are expected on Monday along with cooler temperatures.
A disturbance will move across the Ohio Valley Monday night into
Tuesday which will bring a threat for some showers, mainly
along and south of the Ohio River.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
Low pressure will ripple along a cold front as they push
southeast across the region tonight. Severe threat seems to be
waning, with the main concern now flooding/flash flooding.
Although precipitation is clearing from our northwest, radar
indicates some elevated convection developing just west of
Indianapolis which may push back into this area. As such, will
maintain Flash Flood Watch until 4 am EST for the northern
three fourths of the CWFA. Overnight lows will be dependent on
how fast the front moves through. Have lows ranging from the mid
40s northwest to the lower 60s southeast.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/...
The front will move southeast of the region on Monday,
with precipitation gradually exiting the southeast during the
morning hours. Clouds will remain in the CAA behind the front.
Temperatures will either slowly fall or recover only slightly
from morning highs.
For Monday night, models continue to show an upper level
disturbance move across the Ohio Valley, perturbing a wave of
low pressure along the old frontal boundary to our south. This
will bring a chance of showers, mainly along and south of the
Ohio River. Likely PoPs may end up skimming our far south. Lows
will range from the upper 30s north to the mid 40s south.
&&
.LONG TERM /TUESDAY THROUGH SUNDAY/...
A strong vorticity maxima in the mean westerly h5 flow will combine
with a surface inverted trough nosing northeast from the Tennessee
Valley to permit continued shower activity over northern Kentucky
and portions of south central Ohio early Tuesday. This will then
lead to high pressure keeping any precip chances out of the picture
until the end of the weekend. This will occur as the axis of the
high that will then be moving into Quebec reaches the Appalachians
and return flow sets up in the western Ohio Valley. Models diverge
on the broad pattern, but a H5 trough and surface low moving in from
the Midwest will increase the threat for showers and thunderstorms
Saturday night and Sunday.
High temperatures will be slightly below normal through the end of
the work week and then warm for the weekend. Lows will be similar -
at or slightly below normal until the weekend.
&&
.AVIATION /02Z MONDAY THROUGH FRIDAY/...
Showers and thunderstorms will push southeast across the region
through this evening and early morning as low pressure and a
cold front move through. MVFR/IFR ceilings and MVFR/IFR/LIFR
visbilities can be expected with the most intense storms.
For later tonight into Monday, the front and low will push to
the southeast. Showers and storms will taper off to a chance of
showers with MVFR perhaps locally IFR ceilings expected.
On Monday, region should see a reprieve in the precipitation
behind the front, however, clouds and MVFR ceilings will linger.
Models are now indicating that ceilings may go VFR by Monday
evening.
Another embedded disturbance will approach the Ohio and
Tennessee Valleys Monday night. This will perturb a wave of low
pressure along the boundary to our south and may bring a few
showers to our southern terminals.
OUTLOOK...MVFR ceilings possible Monday night into Tuesday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Flash Flood Watch until 4 AM EST Monday for OHZ026-034-035-
042>046-051>056-060>065-070>074-077>080.
KY...Flash Flood Watch until 4 AM EST Monday for KYZ091>093.
IN...Flash Flood Watch until 4 AM EST Monday for INZ050-058-059-066-
073>075-080.
&&
SYNOPSIS...Hickman
NEAR TERM...Hickman
SHORT TERM...Hickman
LONG TERM...Franks
AVIATION...HickmanHazardous weather outlook, Nov 5, 9:56 PM EST, 1 hour before
Hazardous Weather Outlook National Weather Service Wilmington OH 956 PM EST Sun Nov 5 2017 INZ050-058-059-066-073>075-080-KYZ091>093-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>080-061200- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Boone-Kenton-Campbell-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway- Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown- Highland- 956 PM EST Sun Nov 5 2017 ...FLASH FLOOD WATCH IN EFFECT UNTIL 4 AM EST MONDAY... This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northern Kentucky, Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report their rainfall amounts to the National Weather Service in Wilmington, Ohio. KYZ089-090-094>100-OHZ081-082-088-061200- Carroll-Gallatin-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis- Adams-Pike-Scioto- 956 PM EST Sun Nov 5 2017 This Hazardous Weather Outlook is for Northeast Kentucky, Northern Kentucky and Southwest Ohio. .DAY ONE...Tonight. With multiple rounds of thunderstorms expected overnight, there is the potential for isolated flash flooding. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report their rainfall amounts to the National Weather Service in Wilmington, Ohio.
In the hours before
Local storm report, Nov 5, 9:49 PM EST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
949 PM EST SUN NOV 05 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0948 PM HEAVY RAIN KDAY DAYTON COX APT 39.90N 84.22W
11/05/2017 M3.51 INCH MONTGOMERY OH ASOS
STORM TOTAL FOR THE DAY SO FAR. STILL RAINING.
&&
HICKMANLocal storm report, Nov 5, 9:51 PM EST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
951 PM EST SUN NOV 05 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0854 PM FLASH FLOOD 4 NNE FAIRBORN 39.87N 83.99W
11/05/2017 CLARK OH DEPT OF HIGHWAYS
I-70 WESTBOUND CLOSED AT I-675 BETWEEN SR235 AND SR201 --
FROM MILE MARKERS 39 TO 41
0904 PM FLASH FLOOD 5 W SPRINGFIELD 39.93N 83.90W
11/05/2017 CLARK OH LAW ENFORCEMENT
MULTIPLE WATER RESCUSE IN GERMAN AND BETHEL TOWNSHIPS
0904 PM FLASH FLOOD 4 WNW SPRINGFIELD 39.95N 83.88W
11/05/2017 CLARK OH LAW ENFORCEMENT
MULTIPLE HOMES FLOODED IN GERMAN TOWNSHIP -- BASEMENT
WALLS HAVE CAVED IN
0915 PM FLASH FLOOD CENTERVILLE 39.82N 85.00W
11/05/2017 WAYNE IN EMERGENCY MNGR
SIGNIFICANT FLOODING NEAR MATTIE HARRIS AT ELM ST
0915 PM FLASH FLOOD RICHMOND 39.83N 84.89W
11/05/2017 WAYNE IN EMERGENCY MNGR
SIGNIFICANT FLOODING US27 AT ENDSLEY RD, 3500 BLOCK OF
CHESTER BLVD, AND S 6TH ST AT S E ST
0915 PM FLASH FLOOD CAMBRIDGE CITY 39.81N 85.17W
11/05/2017 WAYNE IN EMERGENCY MNGR
SIGNIFICANT FLOODING PENNVILLE RD AT SORBER RD
0918 PM FLASH FLOOD 1 NE HUBER HEIGHTS 39.87N 84.10W
11/05/2017 MONTGOMERY OH DEPT OF HIGHWAYS
I-70 EASTBOUND CLOSED BETWEEN SR201 AND I-675 -- FROM
MILE MARKERS 36 TO 44
&&Local storm report, Nov 5, 9:59 PM EST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
959 PM EST SUN NOV 05 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0701 PM TSTM WND DMG 5 N SPRINGFIELD 40.00N 83.80W
11/05/2017 CLARK OH LAW ENFORCEMENT
TREE AND POWERLINE DAMAGE IN MOOREFIELD TOWNSHIP. TIME
ESTIMATED BY RADAR.
&&
KCLocal storm report, Nov 5, 10:01 PM EST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1001 PM EST SUN NOV 05 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0956 PM HEAVY RAIN CENTERVILLE 39.82N 85.00W
11/05/2017 E3.50 INCH WAYNE IN TRAINED SPOTTER
STORM TOTAL.
&&
HICKMANLocal storm report, Nov 5, 10:04 PM EST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1004 PM EST SUN NOV 05 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM HEAVY RAIN 5 W FINNEYTOWN 39.22N 84.61W
11/05/2017 M2.50 INCH HAMILTON OH TRAINED SPOTTER
STORM TOTAL RAINFALL. 1.6 INCHES FELL SINCE 850 PM.
&&
HATZOSLocal storm report, Nov 5, 10:44 PM EST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1044 PM EST SUN NOV 05 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM FLOOD 1 N DONNELSVILLE 39.93N 83.95W
11/05/2017 CLARK OH TRAINED SPOTTER
1 TO 2 FEET OF WATER ON NORTH HAMPTON RD.
&&
MBPThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 5, 7:08 PM EST | Flash Flood Warning | ILN | Miami, Montgomery, Preble | 3 hr |
| Nov 5, 7:16 PM EST | Severe Thunderstorm Warning | ILN | Fairfield, Licking | 44 min |
| Nov 5, 7:24 PM EST | Flash Flood Warning | ILN | Miami, Montgomery | 3 hr |
| Nov 5, 7:26 PM EST | Special Weather Statement | ILN | Clark, Greene | 34 min |
| Nov 5, 7:34 PM EST | Flash Flood Warning | ILN | Clark | 3 hr |
| Nov 5, 7:40 PM EST | Areal Flood Advisory | ILN | Montgomery, Preble | 3 hr |
| Nov 5, 7:54 PM EST | Special Weather Statement | ILN | Greene | 36 min |
| Nov 5, 7:58 PM EST | Areal Flood Advisory | ILN | Greene | 3 hr |
| Nov 5, 8:04 PM EST | Severe Thunderstorm Warning | ILN | Clinton, Greene, Warren | 26 min |
| Nov 5, 8:05 PM EST | Special Weather Statement | ILN | Butler | 25 min |
| Nov 5, 8:15 PM EST | Areal Flood Advisory | ILN | Butler, Clinton, Fayette, Greene, Warren | 3 hr |
| Nov 5, 8:30 PM EST | Special Weather Statement | ILN | Warren | 30 min |
| Nov 5, 8:41 PM EST | Areal Flood Advisory | ILN | Brown, Butler, Clermont, Clinton, Hamilton, Highland and 1 more | 3 hr |
| Nov 5, 8:44 PM EST | Areal Flood Advisory | ILN | Clark, Fairfield, Fayette, Hocking, Madison, Pickaway and 1 more | 3 hr |
| Nov 5, 9:22 PM EST | Areal Flood Warning | ILN | Darke | 6 hr |
| Nov 5, 9:33 PM EST | Areal Flood Warning | ILN | Clark, Madison | 6 hr |
| Nov 5, 9:49 PM EST | Areal Flood Warning | ILN | Miami, Montgomery, Preble | 6 hr |
| Nov 5, 10:08 PM EST | Areal Flood Advisory | ILN | Brown, Highland, Hocking, Pike, Ross | 3 hr |
| Nov 5, 10:17 PM EST | Areal Flood Warning | ILN | Clark | 6 hr |
| Nov 5, 10:19 PM EST | Areal Flood Warning | ILN | Butler, Hamilton | 18 hr |
| Nov 5, 10:49 PM EST | Flash Flood Warning | ILN | Butler | 2 hr |
| Nov 5, 11:22 PM EST | Areal Flood Advisory | ILN | Delaware, Fairfield, Franklin, Licking | 113 min |
| Nov 5, 11:39 PM EST | Flash Flood Warning | ILN | Hamilton | 4 hr |
| Nov 5, 11:44 PM EST | Areal Flood Advisory | ILN | Brown, Clinton, Warren | 3 hr |
| Nov 5, 11:48 PM EST | Areal Flood Advisory | ILN | Fairfield, Hocking, Pickaway, Ross | 3 hr |
| Nov 6, 12:01 AM EST | Special Weather Statement | ILN | Clermont, Hamilton | 29 min |
| Nov 6, 12:24 AM EST | Areal Flood Advisory | ILN | Clermont, Warren | 3 hr |
| Nov 6, 12:34 AM EST | Flash Flood Warning | ILN | Clermont, Warren | 2 hr |
| Nov 6, 12:38 AM EST | Special Weather Statement | ILN | Clermont | 37 min |
| Nov 6, 12:43 AM EST | Flash Flood Warning | ILN | Brown, Clinton, Highland | 3 hr |
| Nov 6, 12:55 AM EST | Special Weather Statement | ILN | Brown | 35 min |
| Nov 6, 1:03 AM EST | Tornado Warning | ILN | Brown, Clinton, Highland | 7 min |
| Nov 6, 1:12 AM EST | Flash Flood Warning | ILN | Fayette, Madison, Pickaway, Ross | 3 hr |
| Nov 6, 1:14 AM EST | Areal Flood Advisory | ILN | Butler | 91 min |
| Nov 6, 1:15 AM EST | Special Weather Statement | ILN | Highland, Ross | 30 min |
| Nov 6, 1:47 AM EST | Special Weather Statement | ILN | Pike | 28 min |
| Nov 6, 1:48 AM EST | Special Weather Statement | ILN | Ross | 27 min |
| Nov 6, 2:20 AM EST | River Flood Advisory | ILN | Hamilton | 17 hr |
| Nov 6, 2:28 AM EST | Areal Flood Advisory | ILN | Adams, Pike, Scioto | 3 hr |
| Nov 6, 2:49 AM EST | River Flood Warning | ILN | Clermont, Hamilton | 25 hr |
| Nov 6, 2:53 AM EST | Areal Flood Advisory | ILN | Fairfield, Hocking | 2 hr |
| Nov 6, 2:53 AM EST | River Flood Warning | ILN | Butler | 22 hr |
| Nov 6, 3:44 AM EST | Areal Flood Advisory | ILN | Ross | 2 hr |
| Nov 6, 5:02 AM EST | River Flood Warning | ILN | Hamilton | 45 hr |
| Nov 6, 5:17 AM EST | River Flood Warning | ILN | Licking | 7 hr |
| Nov 6, 5:20 AM EST | Areal Flood Warning | ILN | Greene, Warren | 48 hr |
| Nov 6, 5:29 AM EST | Areal Flood Advisory | ILN | Hocking | 3 hr |
| Nov 6, 6:17 AM EST | River Flood Warning | ILN | Pickaway | 52 hr |
| Nov 6, 6:21 AM EST | River Flood Warning | ILN | Franklin, Madison, Pickaway | 41 hr |
| Nov 6, 6:26 AM EST | River Flood Warning | ILN | Hocking | 21 hr |
| Nov 6, 8:03 AM EST | River Flood Warning | ILN | Hamilton | 10 hr |
| Nov 6, 8:03 AM EST | River Flood Warning | ILN | Licking | 14 hr |
| Nov 6, 8:27 AM EST | River Flood Warning | ILN | Clermont, Hamilton, Warren | 16 hr |
| Nov 6, 10:31 AM EST | River Flood Warning | ILN | Adams | 9 hr |
| Nov 5, 11:37 PM EST | Special Weather Statement | ILN | Boone | 23 min |
| Nov 6, 12:08 AM EST | Special Weather Statement | ILN | Carroll, Owen | 37 min |
| Nov 6, 12:52 AM EST | Special Weather Statement | ILN | Owen | 23 min |
| Nov 6, 3:05 AM EST | Areal Flood Advisory | ILN | Lewis, Mason | 2 hr |
| Nov 5, 7:05 PM EST | Areal Flood Advisory | ILN | Fayette, Union | 3 hr |
| Nov 5, 7:36 PM EST | Special Weather Statement | ILN | Franklin | 24 min |
| Nov 5, 8:06 PM EST | Areal Flood Advisory | ILN | Franklin | 3 hr |
| Nov 5, 8:42 PM EST | Special Weather Statement | ILN | Dearborn, Ripley | 33 min |
| Nov 5, 9:40 PM EST | Areal Flood Warning | ILN | Fayette | 6 hr |
| Nov 5, 10:55 PM EST | Flash Flood Warning | ILN | Dearborn, Ripley | 3 hr |
| Nov 5, 11:11 PM EST | Special Weather Statement | ILN | Ripley | 34 min |
| Nov 6, 1:52 AM EST | Areal Flood Warning | ILN | Ripley | 53 min |
| Nov 6, 2:07 AM EST | Special Weather Statement | ILN | Franklin | 38 min |
Nearby
River Flood Warnings in Indiana, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.